How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

Husband is on testosterone therapy for the last year and a

Customer Question

Husband is on testosterone therapy for the last year and a half and has irrational behavior now and depersonalization. His blood work from a year ago before starting was pretty good. He's 41 testosterone was 239 at the start. His glucose was normal and his neutrophils were normal his white blood cell count normal and fsh normal
JA: In general, how has your health been lately?
Customer: Now his white blood cell count is abnormally low, his neutrophils are abnormally low his fsh is abnormally high and glucose is high
JA: Anything else in your medical history you think the doctor should know?
Customer: He suffers from depression from child hood issues and has vitiligo His testosterone was only 188 but he's been drinking and probably using marijuana I am suspecting since being on t therapy
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. David replied 3 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 3 months ago.

I am sorry about your husband.

most like it is not the testosterone which is causing the irrational behavior

most likely it is the alcohol drinking and marijuana use and possibly other drug use.

he needs to see a doctor and get on a treatment plan to stop his alcohol use or else he will not get better.

Customer: replied 3 months ago.
Have you heard of testosterone replacement therapy having psychological effects on men. I am astonished at how many women are writing about it on the internet
Customer: replied 3 months ago.
I don't know if you're aware of the side effect of depersonalization. As you know it effects the hypothalamus and pitiuary glands and he started acting this way before the drug and alcohol use and right after therapyv
Customer: replied 3 months ago.
Do you find it strange that his fsh is up so much too
Expert:  Dr. David replied 3 months ago.

FSH should be high if his testosterone levels are low.

the pituitary gland is trying to get his testicles to make more testosterone.